Article

[Drug reaction with eosinophilia and systemic symptoms (DRESS)].

Service de dermatologie, hôpital Bichat, AP-HP, université Paris-Diderot, 75877 Paris Cedex 18, France.
La Revue du praticien 12/2012; 62(10):1347-52.
Source: PubMed

ABSTRACT DRESS (drug reaction with Eosinophilia and systemic symptoms) is a syndrome classically considered as a severe cutaneous drug adverse reaction. But visceral manifestations (renal, liver, lung, heart...) may be at the forefront. It presents clinically as an exanthema evolving to erythroderma with facial edema, associated with lymphadenopathy, high fever, visceral involvement (hepatitis, renal failure, pneumonitis, or hemophagocytic syndrome), eosinophilia preceded by lymphopenia and/or atypical lymphocytes. DRESS is characterized by a long delay between the first drug intake and its development (2 weeks to 3 months) and by its long course (more than 2 weeks) with flares even after drug discontinuation. Its pathophysiology is unique: it is the consequence of the immune response against Herpesvirus (HHV6, EBV, CMV) reactivation. It is induced by some drugs (allopurinol, anticonvulsants, sulfasalazine, minocycine...). Its early diagnosis is necessary for a rapid discontinuation of the culprit drug. Its management includes a long-term followup, and according to the severity either topical steroids, systemic steroids, intravenous gammaglobulins, or antiviral.

0 Followers
 · 
71 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Boceprevir and telaprevir are 2 specific inhibitor of the hepatitis C (HCV) serine protease 3. Cutaneous side effects have been reported with high frequency, essentially rash and dry skin. We report a case of drug rash with eosinophilia and systemic symptoms (DRESS) due to boceprevir. A 56-year-old African woman with chronic hepatitis C complicated of cirrhosis and cryoglobulinemia received the association of pegylated interferon alfa-2a (peg-INF) and ribavirin (RBV) for 4 weeks then the addition of Boceprevir. She was also co-infected with HIV state A2. Eight weeks after the addition of Boceprevir she developed a generalized maculopapular exanthema with fever, facial oedema, apparition of lymph node and alteration of the general state. She presented an eosinophilia (up to 3.0X109 cells/l), no biological inflammatory syndrome. The computed tomography revealed several lymph nodes located in the abdominal and inguinal areas. The cutaneous biopsy was consistent with a drug rash reaction. The HCV treatment was stopped and the patient was treated with topical steroids. Cutaneous and systemic symptoms disappeared in few weeks. Boceprevir was considered the culprit drug. We report to our knowledge the first case of DRESS due to boceprevir.
    Journal of Hepatology 12/2013; 60(4). DOI:10.1016/j.jhep.2013.12.008 · 10.40 Impact Factor
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: Various skin and systemic symptoms may develop as a complication of treatment with different medications and medicinal substances. One of them is a relatively rare drug reaction with eosinophilia and systemic symptoms, referred to as DRESS syndrome. The morphology of skin lesions and the patient's general health can differ; the management involves withdrawal of drugs suspected of triggering DRESS syndrome, and administration of local and systemic glucocorticosteroids. In this paper we present a case of a patient with HCV associated chronic hepatitis, treated with peginterferon α2a (PEG-IFN-α2a) and ribavirin, who developed skin lesions and systemic symptoms typical of DRESS syndrome.
    Postepy Dermatologii I Alergologii 12/2014; 31(6):401-4. DOI:10.5114/pdia.2014.40939 · 0.66 Impact Factor